open access

Vol 67, No 7 (2009)
Other
Published online: 2009-07-17
Submitted: 2012-12-28
Get Citation

Case report
Catastrophic antiphospholipid syndrome complicated by cardiogenic shock – a case report

Bożena Zięba, Agnieszka Węgrzyn, Andrzej Mital, Maria Szczepińska-Nowak, Łukasz Lewicki, Michał Chmielecki, Wiesław Puchalski, Andrzej Rynkiewicz
Kardiol Pol 2009;67(7):769-773.

open access

Vol 67, No 7 (2009)
Other
Published online: 2009-07-17
Submitted: 2012-12-28

Abstract

A case of a 29-year-old woman 18 days after delivery with catastrophic antiphospholipid syndrome secondary (CAPS) due to undiagnosed systemic lupus erythematosus, leading to cardiogenic shock is reported. Laboratory evaluation revealed increased anticardiolipin antibodies, lupus anticoagulant, antinuclear antibody and thrombocytopenia. Left ventricular ejection fraction was 20%, neurologic deficit and acute renal failure were also present. Cardiac involvement is common in CAPS, but cardiomyopathy due to microvascular thrombosis is rare. CAPS should be considered as a cause of acute heart failure in a women with systemic lupus erythematosus. In the presented case early therapy with anticoagulants, steroids, immunoglobulins and plasmaferesis was beneficial.

Abstract

A case of a 29-year-old woman 18 days after delivery with catastrophic antiphospholipid syndrome secondary (CAPS) due to undiagnosed systemic lupus erythematosus, leading to cardiogenic shock is reported. Laboratory evaluation revealed increased anticardiolipin antibodies, lupus anticoagulant, antinuclear antibody and thrombocytopenia. Left ventricular ejection fraction was 20%, neurologic deficit and acute renal failure were also present. Cardiac involvement is common in CAPS, but cardiomyopathy due to microvascular thrombosis is rare. CAPS should be considered as a cause of acute heart failure in a women with systemic lupus erythematosus. In the presented case early therapy with anticoagulants, steroids, immunoglobulins and plasmaferesis was beneficial.
Get Citation

Keywords

catastrophic antiphospholipid syndrome; systemic lupus erythematosus; cardiogenic shock

About this article
Title

Case report
Catastrophic antiphospholipid syndrome complicated by cardiogenic shock – a case report

Journal

Kardiologia Polska (Polish Heart Journal)

Issue

Vol 67, No 7 (2009)

Pages

769-773

Published online

2009-07-17

Bibliographic record

Kardiol Pol 2009;67(7):769-773.

Keywords

catastrophic antiphospholipid syndrome
systemic lupus erythematosus
cardiogenic shock

Authors

Bożena Zięba
Agnieszka Węgrzyn
Andrzej Mital
Maria Szczepińska-Nowak
Łukasz Lewicki
Michał Chmielecki
Wiesław Puchalski
Andrzej Rynkiewicz

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

By "Via Medica sp. z o.o." sp.k., Świętokrzyska 73 street, 80–180 Gdańsk, Poland

tel.:+48 58 320 94 94, faks:+48 58 320 94 60, e-mail: viamedica@viamedica.pl